Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 13, 2005, 4:42 PM CDT for Waushara County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 4:42 PM CDT (21:42 UTC)
- Expired
- Sep 13, 2005, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 105 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:04 PM CDT | TSTM WND DMG | Plainfield, WI | TREES DOWN ACROSS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 132142
SVRGRB
WIC137-132230-
/O.NEW.KGRB.SV.W.0112.050913T2142Z-050913T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
442 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAUSHARA COUNTY IN CENTRAL WISCONSIN
THIS INCLUDES THE CITY OF WAUTOMA
* UNTIL 530 PM CDT
* AT 440 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST
OF PLAINFIELD TO 28 MILES SOUTHWEST OF WAUTOMA...OR ALONG A LINE
EXTENDING FROM 15 MILES SOUTH OF WISCONSIN RAPIDS TO 28 MILES
SOUTHWEST OF WAUTOMA...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLAINFIELD BY 500 PM...
WAUTOMA BY 505 PM...
REDGRANITE BY 520 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4416 8959 4396 8958 4397 8891 4423 8890
4425 8924 4425 8929 4424 8960
$$
KURIMSKI3 follow-up statements
000
WWUS53 KGRB 132153
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT TUE SEP 13 2005
WIC137-132230-
/O.CON.KGRB.SV.W.0112.000000T0000Z-050913T2230Z/
WAUSHARA WI-
453 PM CDT TUE SEP 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
WAUSHARA COUNTY...
AT 449 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF
PLAINFIELD TO 10 MILES SOUTH OF RICHFORD...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTHEAST OF WISCONSIN RAPIDS TO 15 MILES SOUTHWEST OF
WAUTOMA...MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PLAINFIELD BY 500 PM...
WAUTOMA AND SILVER LAKE BY 505 PM...
WILD ROSE BY 510 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4416 8959 4396 8958 4397 8891 4423 8890
4425 8924 4425 8929 4424 8960
$$
KURIMSKI000
WWUS53 KGRB 132208
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT TUE SEP 13 2005
WIC137-132230-
/O.CON.KGRB.SV.W.0112.000000T0000Z-050913T2230Z/
WAUSHARA WI-
508 PM CDT TUE SEP 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
WAUSHARA COUNTY...
AT 506 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILD ROSE TO 11 MILES
SOUTH OF SPRING LAKE...MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
REDGRANITE AND LOHRVILLE BY 515 PM...
SAXEVILLE AND PINE RIVER BY 520 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4416 8959 4396 8958 4397 8891 4423 8890
4425 8924 4425 8929 4424 8960
$$
KURIMSKI000
WWUS53 KGRB 132228
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
527 PM CDT TUE SEP 13 2005
WIC137-132237-
/O.EXP.KGRB.SV.W.0112.000000T0000Z-050913T2230Z/
WAUSHARA WI-
527 PM CDT TUE SEP 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY EXPIRES AT 530
PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
LAT...LON 4416 8959 4396 8958 4397 8891 4423 8890
4425 8924 4425 8929 4424 8960
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:15 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 13, 2:15 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT TUE SEP 13 2005 .SHORT TERM...TNGT. SVR WEATHER THREAT THE BIG ISSUE FOR TNGT. THE 18Z MSAS SFC ANALYSIS INDICATED LOW PRES OVR ERN ONTARIO WITH A CDFNT STRETCHED SWWD THRU WRN WI INTO CNTRL IA. VSBL SATL IMAGERY SHOWED PLENTY OF SUNSHINE ACROSS NE WI WHICH HAS ALLOWED ATM TO RAPIDLY DESTABILIZE THIS AFTERNOON. RADAR MOSIAC PAINTED STG CONVECTION ACROSS NE IA MAKING A BEELINE FOR WI. THE CDFNT IS FCST TO MOV ACROSS WI THIS EVENING AND PUSH INTO LWR MI OVRNGT. PLENTY OF INSTABILITY IN PLACE OVR NE WI WITH CAPES BETWEEN 2000 AND 2500 J/KG...LIS AROUND -5...AND MID LVL LAPSE RATES OF 7 C/KM WL COMBINE WITH MOIST AIRMASS (DEW PTS 63 TO 69F) AND CONVERGENCE ALONG THE FNT TO PRODUCE STG TO SVR TSTMS. 0-6 KM SHEAR OF 50 KT INDICATE SUFFICIENT SHEAR PRESENT FOR PROLONGED UPDRAFTS. ANTICIPATE TSTMS TO OVERSPREAD THE FCST AREA BY LATE AFTERNOON WITH ISOLATED SVR STORMS CAPABLE OF PRODUCING LRG HAIL AND DAMAGING WND GUSTS. TSTM THREAT WL CONT OVR ERN WI THIS EVENING AS CDFNT PASSES THRU BUT THEN COME TO AN END AS INSTABILITY AXIS SHIFTS EAST. A FEW SHWRS MAY LINGER NEAR LK MI TIL AFTER MIDNIGHT...OTHERWISE A DRYING PROCESS TO BE UNDERWAY. APRS TO BE TOO MUCH BNDRY LYR WNDS FOR ANY SIGNIFICANT FOG DEVELOPMENT OVR CNTRL WI. A MUCH COOLER NGT IN STORE AS CAA BUILDS IN BEHIND THE FNT. LOOK FOR TEMPS TO BE 10 TO 15 DEGS COOLER THAN THIS MORNING. .LONG TERM...WEDS THROUGH NEXT TUESDAY...MAIN FCST CONCERNS ARE PRECIP CHCS NEXT WEEKEND...AND TEMPS THROUGHOUT THE PERIOD. HIGH PRESSURE RIDGING FROM EASTERN CANADA INTO THE GREAT LAKES WILL BE THE DOMINANT SYNOPTIC-SCALE FEATURE THROUGH SATURDAY. A COLD FRONT IS FCST TO APPROACH THE REGION FROM THE NORTHWEST THU/THU NGT...THEN BECOME STATIONARY FROM NORTHERN MN TO NORTHERN LK SUP AS LOW PRESSURE DEVELOPS OVER THE NORTHERN PLAINS. WITH HIGH PRESSURE IN PLACE AND THE FRONT SITUATED TO OUR NORTH...ANTICIPATE A DRY PERIOD FROM WEDS THROUGH SAT... ALONG WITH ABOVE NORMAL TEMPERATURES. MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT WITH THE LOW PRESSURE SYSTEM MOVG THROUGH THE WSTRN GREAT LKS NEXT WEEKEND. LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE CNTRL PLAINS AS AN UPPER TROF CROSSES THE NORTHERN ROCKIES. THE LOW IS FCST TO LIFT NE TOWARD WSTRN LK SUP ON SUN...THEN INTO EASTERN CANADA ON MONDAY. STG ISENT LIFT IS FCST TO DEVELOP IN ADVANCE OF THE LOW LATE SAT NGT...FOLLOWED BY THE COLD FRONTAL PASSAGE SUN/SUN NGT. HAVE INCREASED POPS A BIT FROM THE PREV FCST...BUT EXPECT THAT THEY WILL NEED TO BE RAISED FURTHER WITH SUBSEQUENT FCSTS. OVERALL...MEX NUMBERS SEEMED REASONABLE THROUGH ABOUT SUNDAY...BUT LOOKED TOO COOL FOR MON/TUES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Sep 13, 11:30 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1130 AM CDT TUE SEP 13 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141630- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1130 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE OVER EASTERN WISCONSIN THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK BEING DAMAGING WINDS AND LARGE HAIL. THE GREATEST RISK OF SEVERE WEATHER APPEARS TO BE BETWEEN 300 PM AND 900 PM. THE STORMS WILL END FROM WEST TO EAST TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-141630- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1130 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM STURGEON BAY TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A PERSISTENT SOUTHERLY FLOW ACROSS LAKE MICHIGAN WILL CONTINUE TO GENERATE 3 TO 5 FOOT WAVES OVER LAKE MICHIGAN THIS AFTERNOON. AS A RESULT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS OF THE LAKE. THE WAVES OVER THE NEARSHORE WATERS SHOULD SUBSIDE TONIGHT AS THE WIND BECOMES MORE WESTERLY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH THE PRIMARY RISK BEING DAMAGING WINDS AND LARGE HAIL. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN 400 PM AND 1000 PM. THE STORMS WILL END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. KALLAS WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Sep 13, 2:26 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 226 PM CDT TUE SEP 13 2005 WIZ018>020-030>031-035>037-045-140200- LANGLADE WI-LINCOLN WI-MARATHON WI-MENOMINEE WI-PORTAGE WI- SHAWANO WI-WAUPACA WI-WAUSHARA WI-WOOD WI- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 782 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN WISCONSIN THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL WISCONSIN MARATHON... PORTAGE... WAUSHARA... WOOD... IN NORTH CENTRAL WISCONSIN LANGLADE... LINCOLN... IN NORTHEAST WISCONSIN MENOMINEE... SHAWANO... WAUPACA... THIS INCLUDES THE CITIES OF...ANTIGO...CLINTONVILLE...KESHENA... MARSHFIELD...STEVENS POINT...TOMAHAWK...WAUSAU... WAUTOMA AND WISCONSIN RAPIDS. KALLAS
Local storm report, Sep 13, 4:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 5 E NEKOOSA 44.31N 89.78W
09/13/2005 0.50 INCH WOOD WI LAW ENFORCEMENT
&&
JKLLocal storm report, Sep 13, 4:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
432 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN PLOVER 44.45N 89.53W
09/13/2005 0.90 INCH PORTAGE WI CO-OP OBSERVER
RAINFALL IN 30 MINUTES. ALSO PEA SIZE HAIL.
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 48 min |
| Sep 13, 5:32 PM CDT | Special Marine Warning | GRB | 88 min | |
| Sep 13, 5:36 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 39 min |
| Sep 13, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 67 min |
| Sep 13, 5:42 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 35 min |
| Sep 13, 5:56 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Manitowoc | 49 min |
| Sep 13, 6:10 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 25 min |
| Sep 13, 6:19 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 32 min |
| Sep 13, 6:25 PM CDT | Special Marine Warning | GRB | 65 min | |
| Sep 13, 6:56 PM CDT | Special Marine Warning | GRB | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.